Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 430, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 13, 2008, 8:04 PM CDT for Conway County, Pope County, Van Buren County, Arkansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2008, 8:04 PM CDT (01:04 UTC)
- Expired
- Jun 13, 2008, 9:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Conway County, AR, Pope County, AR, Van Buren County, AR
The radar
The Little Rock radar (KLZK), 73 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 5:27 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 140104
SVRLZK
ARC029-115-141-140200-
/O.NEW.KLZK.SV.W.0430.080614T0104Z-080614T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
804 PM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CONWAY COUNTY IN CENTRAL ARKANSAS
EAST CENTRAL POPE COUNTY IN CENTRAL ARKANSAS
SOUTHERN VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 900 PM CDT
* AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HECTOR...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLEVELAND AROUND 825 PM CDT...
&&
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3555 9237 3537 9240 3538 9241 3538 9247
3533 9249 3538 9272 3543 9304 3561 9299
TIME...MOT...LOC 0104Z 283DEG 22KT 3551 9291
$$
461 follow-up statement
000
WWUS54 KLZK 140137
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
836 PM CDT FRI JUN 13 2008
ARC115-140146-
/O.CAN.KLZK.SV.W.0430.000000T0000Z-080614T0200Z/
POPE AR-
836 PM CDT FRI JUN 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL POPE COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR ARKANSAS.
&&
LAT...LON 3555 9237 3537 9240 3538 9241 3538 9247
3533 9249 3539 9277 3539 9284 3559 9277
TIME...MOT...LOC 0136Z 283DEG 22KT 3542 9269
$$
ARC029-141-140200-
/O.CON.KLZK.SV.W.0430.000000T0000Z-080614T0200Z/
CONWAY AR-VAN BUREN AR-
836 PM CDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN VAN BUREN AND NORTHEASTERN CONWAY COUNTIES...
AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 2 MILES WEST OF CLEVELAND...MOVING EAST AT 25 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR ARKANSAS.
&&
LAT...LON 3555 9237 3537 9240 3538 9241 3538 9247
3533 9249 3539 9277 3539 9284 3559 9277
TIME...MOT...LOC 0136Z 283DEG 22KT 3542 9269
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:38 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 13, 6:38 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 638 PM CDT FRI JUN 13 2008 .AVIATION... CURRENT CONVECTION WILL CONTINUE SLIDING SOUTHEAST ACROSS THE FORECAST AREA DURING THIS FORECAST PERIOD. THERE WILL BE SOME DECREASE IN COVERAGE AND INTENSITY DURING THE NIGHT. EXPECT TO SEE THE SHOWERS AND STORMS REACHING CENTRAL ARKANSAS...BUT THE FRONT MAY DISSIPATE BEFORE REACHING THE SOUTHERN END OF THE STATE. && .PREV DISCUSSION... /ISSUED 232 PM CDT FRI JUN 13 2008/ SHORT TERM...TONIGHT THROUGH MONDAY NIGHT PATTERN CHANGE BEING SUGGESTED BY ALL MODELS THIS AFTERNOON WITH OMNI PRESENT UPPER RIDGE OVER THE SOUTHEAST FINALLY BEING BROKEN DOWN. COLD FRONT STILL FORECAST TO MOVE THROUGH THE AREA OVERNIGHT WITH UPPER FLOW BECOMING NORTHWEST OVER THE AREA BY THE END OF THE PERIOD. WHILE MODELS IN GENERAL AGREEMENT IN THE PATTERN CHANGE THERE ARE SOME SIGNIFICANT DIFFERENCES BETWEEN THEM...ESPECIALLY IN THE QPF FIELD. GFS SEEMS TO BE SUFFERING FROM SOME TYPE OF FEEDBACK WHICH HAS GENERATED ANOMALOUSLY HIGH RAINFALL AMOUNTS. HOWEVER...THE TIMING OF THE GFS IS STILL PREFERRED OVER THE NAM. BEST COURSE OF ACTION SEEMS TO BE A BLEND OF MODELS THIS AFTERNOON...FOLLOWING THE GFS TIMING AND MOVEMENT WHILE GOING WITH THE QPF GENERATED OFF THE NAM12. LATEST MOISTURE CHANNEL IMAGERY SHOWING THE LARGE UPPER LEVEL LOW HAS MOVED FROM THE NORTH CENTRAL CONUS INTO WESTERN ONTARIO PROVENCE. LATEST SURFACE ANALYSIS PLACES COLD FRONT FROM NEAR CHICAGO THROUGH NORTH CENTRAL MISSOURI AND INTO THE TEXAS PANHANDLE. EXACT LOCATION OF THE COLD FRONT DIFFICULT TO PIN POINT WITH THE OUTFLOW BOUNDARIES LAID OUT FROM THIS MORNINGS MCS THAT ROLLED ACROSS CENTRAL MISSOURI. SHOWERS AND THUNDERSTORMS ALREADY POPPING UP IN THE MOIST AND UNSTABLE AIR MASS PRECEDING THE FRONT. CONVECTIVE ENHANCEMENT WILL LIKELY BE AIDED BY THESE MESOSCALE BOUNDARIES THROUGH THE EVENING. MAIN FRONT WILL MOVE INTO THE NORTHWEST EARLY THIS EVENING AND EXIT INTO NORTHERN LOUISIANA BY MID DAY SATURDAY...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS AS IT SWEEPS THROUGH THE STATE. MODELS STILL CONTINUE TO WEAKEN THIS BOUNDARY WITH TIME AS IT MOVES THROUGH THE STATE. LOCALLY HEAVY RAIN CAN NOT BE EXCLUDED AT THIS TIME AS PWATS REMAIN ANYWHERE FROM 1.5 TO 2.0 INCHES AND SEVERAL WEAK IMPULSES RIPPLE ALONG THE BOUNDARY. HIGHER PRESSURE SETTLES OVER THE AREA IN THE WAKE OF THE FRONT WITH GENERALLY DRY CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE WEEKEND. AFOREMENTIONED UPPER LOW STILL NOT DONE AFFECTING SENSIBLE WEATHER OVER THE MID SOUTH. UPPER LOW PINWHEELS AROUND FROM ITS CURRENT POSITION AND DROPS BACK DOWN TO NEAR LAKE HURON BY THE END OF THE PERIOD. RESULTANT FLOW BUCKLES WITH EASTERN CONUS TROF BEING CARVED OUT AND SUBSEQUENT RIDGING OVER THE DESERT SOUTHWEST WITH NORTHWEST FLOW BEING ESTABLISHED OVER THE MID SOUTH EARLY NEXT WEEK. FORECAST GETS A BIT MORE MUDDLED AFTER SUNDAY WITH SEVERAL COLD FRONTS/IMPULSES MOVING ALONG THE EASTERN PERIPHERY OF THE WESTERN CONUS RIDGE. MODELS DIVERGE ON BOTH TIMING AND STRENGTH OF THESE WAVES AND WILL GO WITH A GFS/ECMWF BLEND HERE. FIRST IMPULSES LOOKS TO AFFECT MAINLY THE NORTH AND NORTHEAST LATE SUNDAY NIGHT THROUGH EARLY MONDAY WHILE SECOND IMPULSE MONDAY NIGHT AND INTO TUESDAY LOOKS TO BRING MORE WIDESPREAD PRECIPITATION. WILL NOT GO OVERBOARD ON POPS AT THIS POINT BUT PATTERN LOOKS TO REMAIN ACTIVE INTO THE EXTENDED. TEMPERATURES LOOK TO REMAIN ABOVE NORMAL THROUGH THE PERIOD BUT RELIEF IS ON THE WAY IN THE EXTENDED. HIGHS ON SUNDAY LOOK A LITTLE OVERDONE AND WILL GO BELOW GUIDANCE HERE BUT OTHERWISE THE MEX/MAV NUMBERS LOOK REASONABLE. LONG TERM...TUESDAY THROUGH FRIDAY NORTHWEST FLOW WILL CONTINUE OVER THE AREA...WITH NUMEROUS DISTURBANCES MOVING THROUGH. CURRENT THINKING IS THAT MUCH OF THE ACTIVITY WILL BE DIURNAL IN NATURE...WITH MODELS EVEN HINTING AT MCS DEVELOPMENT. HAVE SLIGHT CHANCE TO CHANCE POPS IN THE FORECAST...AND TREND ACTIVITY INTO THE AFTERNOON HOURS. TEMPERATURES WILL BE NEAR TO BELOW NORMAL IN THE EXTENDED...DUE TO THE RAINFALL AND ASSOCIATED CLOUD COVER. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 68 89 68 92 / 60 30 10 10 CAMDEN AR 72 92 72 94 / 40 50 10 10 HARRISON AR 65 88 67 90 / 60 20 10 20 HOT SPRINGS AR 70 91 71 93 / 40 40 10 10 LITTLE ROCK AR 70 91 70 93 / 40 40 10 10 MONTICELLO AR 72 92 71 94 / 50 50 10 10 MOUNT IDA AR 70 91 71 93 / 50 40 10 10 MOUNTAIN HOME AR 66 88 67 91 / 60 20 10 10 NEWPORT AR 69 89 68 93 / 50 30 10 10 PINE BLUFF AR 71 91 71 94 / 40 50 10 10 RUSSELLVILLE AR 68 90 69 91 / 50 30 10 10 SEARCY AR 69 90 69 93 / 50 40 10 10 STUTTGART AR 70 91 70 94 / 40 40 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...32
In the hours before
Local storm report, Jun 13, 5:00 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 PM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL CALAMINE 36.01N 91.40W
06/09/2008 E0.88 INCH SHARP AR PUBLIC
0430 PM TSTM WND GST PRIM 35.70N 92.12W
06/09/2008 E60 MPH CLEBURNE AR PUBLIC
WINDS WERE ESTIMATED AT 50 TO 60 MPH.
0430 PM HAIL JESSIEVILLE 34.70N 93.07W
06/09/2008 E0.88 INCH GARLAND AR PUBLIC
0500 PM TSTM WND DMG HEBER SPRINGS 35.50N 92.04W
06/09/2008 CLEBURNE AR PUBLIC
WINDS WERE ESTIMATED AT 50 TO 60 MPH...WITH LARGE TREE
LIMBS DOWNED.
0500 PM HAIL AMITY 34.27N 93.46W
06/09/2008 E0.75 INCH CLARK AR PUBLIC
0505 PM TSTM WND DMG PARON 34.77N 92.75W
06/09/2008 SALINE AR PUBLIC
LARGE TREE LIMBS WERE DOWNED.
&&
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:21 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy, Van Buren | 54 min |
| Jun 13, 7:22 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 38 min |
| Jun 13, 8:30 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope | 34 min |
| Jun 13, 9:51 PM CDT | Flash Flood Warning | LZK | Pope | 114 min |
| Jun 13, 10:03 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope | 57 min |
| Jun 13, 10:08 PM CDT | Flash Flood Warning | LZK | Johnson | 2 hr |
| Jun 13, 10:52 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pulaski | 53 min |
| Jun 13, 11:26 PM CDT | Flash Flood Warning | LZK | Conway, Perry | 3 hr |
| Jun 13, 11:30 PM CDT | Flash Flood Warning | LZK | Logan | 3 hr |
| Jun 13, 11:43 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski, White | 39 min |
| Jun 14, 12:03 AM CDT | Flash Flood Warning | LZK | Faulkner | 3 hr |
| Jun 14, 1:22 AM CDT | Flash Flood Warning | LZK | Pulaski | 113 min |
| Jun 14, 1:29 AM CDT | Flash Flood Warning | LZK | Scott | 3 hr |
| Jun 14, 2:35 AM CDT | Flash Flood Warning | LZK | Polk | 3 hr |
| Jun 14, 3:39 AM CDT | Flash Flood Warning | LZK | Clark, Pike | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.